Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Mar 19, 2012, 3:24 AM CDT. It took effect at Mar 19, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 3:24 AM CDT (08:24 UTC)
- In effect from
- Mar 19, 2012, 12:00 PM CDT
- Expired
- Mar 19, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS83 KABR 190824 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 324 AM CDT MON MAR 19 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .LOW PRESSURE IN THE WESTERN DAKOTAS WILL LIFT NORTH TODAY. STRONG SOUTH/SOUTHWEST WINDS CIRCULATING AROUND THIS LOW PRESSURE SYSTEM WILL COMBINE WITH CONTINUED UNSEASONABLY WARM TEMPERATURES AND A DRY AIRMASS TO CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH. WINDS WILL DIMINISH LATE IN THE AFTERNOON...AND SHIFT TO THE WEST BEHIND A COLD FRONT THAT WILL ALSO USHER IN A MORE SEASONAL AIRMASS. SDZ267>270-191630- /O.NEW.KABR.FW.W.0004.120319T1700Z-120320T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 324 AM CDT MON MAR 19 2012 /224 AM MDT MON MAR 19 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CONNELLY
2 follow-up statements
265 WWUS83 KABR 191627 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1127 AM CDT MON MAR 19 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .LOW PRESSURE IN THE WESTERN DAKOTAS WILL LIFT NORTH TODAY. STRONG SOUTH/SOUTHWEST WINDS CIRCULATING AROUND THIS LOW PRESSURE SYSTEM WILL COMBINE WITH CONTINUED UNSEASONABLY WARM TEMPERATURES AND A DRY AIR MASS TO CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH. WINDS WILL DIMINISH THIS EVENING...AND SHIFT TO THE WEST AND NORTHWEST BEHIND A COLD FRONT THAT WILL ALSO USHER IN A MORE SEASONAL AIR MASS. SDZ267>270-200200- /O.CON.KABR.FW.W.0004.120319T1700Z-120320T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1127 AM CDT MON MAR 19 2012 /1027 AM MDT MON MAR 19 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...RANGING FROM 13 TO 20 PERCENT NEAR THE MISSOURI RIVER VALLEY AND POINTS WEST. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TMT
702 WWUS83 KABR 200203 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 903 PM CDT MON MAR 19 2012 SDZ267>270-200315- /O.EXP.KABR.FW.W.0004.000000T0000Z-120320T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 903 PM CDT MON MAR 19 2012 /803 PM MDT MON MAR 19 2012/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITIES CONTINUE TO CLIMB...AND TEMPERATURES ARE FALLING. THUS THE THREAT OF EXTREME FIRE DANGER IS ENDING ACROSS THE REGION. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 19, 12:14 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 19, 12:14 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1214 AM CDT MON MAR 19 2012 .UPDATE... AVIATION DISCUSSION UPDATED FOR 06Z TAF ISSUANCE. EXCEPTIONALLY WARM EVENING CONTINUES THIS EVENING AS STRONG LLV SOUTHERLY FLOW CONTINUES. ABR STILL 72F AS OF THIS WRITING WITH NO REAL END IN SITE TO AT LEAST MODERATE SOUTH WINDS. RAISED OVERNIGHT LOWS TO THE WELL PERFORMING BCCONSRAW GUIDANCE LEVELS BUT THEY MAY NOT BE WARM ENOUGH. 53F IS THE ALL TIME MARCH RECORD FOR HIGHEST MINIMUM TEMPERATURE AT ABERDEEN. WITH SOUTH WINDS CONTINUING...THANKS TO A STRENGTHENING LLJ... AND HIGH CLOUDS INCREASING FROM THE SOUTH...EXPECT THAT TEMPS WILL STRUGGLE TO FALL BELOW 60F BY MORNING. ALSO ADDED SLIGHT CHANCE FOR THUNDERSTORMS OVER THE SOUTHWEST ZONES FOR THE REMAINDER OF THE NIGHT GIVEN LATEST HRRR RUNS AND RADAR OBSERVATIONS SHOWING THUNDERSTORMS PROPAGATING NWD THROUGH NORTH CENTRAL NEBRASKA. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MODELS ARE NOT BEING OVERLY HELPFUL WITH THE LACK OF CONSISTENCY ON THE CURRENT ROCKY MOUNTAIN LOW AND THE ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE DAKOTAS ON MONDAY. THIS DEVELOPING LOW WILL PROGRESS NORTH INTO CANADA AND THEN EAST TRACKING A 65 KT LLJ OVER THE DAKOTAS TONIGHT. KEPT A SMALL CHANCE OF TSTORMS ACROSS CODINGTON/HAMLIN/DEUEL COUNTIES LATE TONIGHT AS THE JET PROGRESSES FARTHER EAST. WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE AND ABOUT 1000 J/KG CAPE SOMETHING MAY KICK OFF. DID NOT PUT ANY TSTORMS FARTHER WEST DUE TO LACK OF MOISTURE THIS EVENING. AHEAD OF THE FRONT ON MONDAY THERE ARE TWO AREAS OF CONCERN. ONE WILL BE THE STRONG SOUTHERLY WINDS. WITH PRESSURE FALLS OF AROUND 15 TO 20 MB AND SOME CAA THIS MAY WARRANT A WIND ADVISORY...BUT WILL PUNT THIS DECISION TO THE NEXT SHIFT. AS THE WINDS INCREASE...RH WILL ALSO DROP WEST OF THE MISSOURI RIVER TO 15 TO 20 PERCENT. SO THE SECOND CONCERN WILL BE TO CONSIDER ANOTHER RFW FOR MONDAY...THOUGH FARTHER WEST THAN WHAT IS IN PLACE TODAY. SOME MORE TSTORMS ARE POSSIBLE ON MONDAY OUT AHEAD OF THE FROPA WITH SHOWERS LINGERING BEHIND. TEMPERATURES WILL FALL OFF A BIT WITH ADDED CLOUD COVER TO AROUND 70 DEGREES ACROSS THE REGION. BEHIND THE COLD FRONT HIGHS WILL REACH ONLY INTO THE UPPER 50S ON TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY MAIN FEATURE TO WATCH IN THE EXTENDED PERIOD IS THE CUTOFF LOW THAT WOBBLES ACROSS THE CENTRAL PLAINS. RECENT MODEL RUNS HAVE BROUGHT THIS FEATURE A BIT FARTHER NORTH WHICH ALLOWS OUTER RAIN BAND TO REACH THE EASTERN CWA. SLIGHT CHANCE POPS HAVE BEEN INSERTED ACROSS THE EASTERN CWA THURSDAY INTO FRIDAY. OTHERWISE...THIS IS ABOUT THE ONLY FEATURE TO DEAL WITH DURING THE FORECAST PERIOD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH READINGS IN THE 60S FOR MOST LOCATIONS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS FOR KABR AND KATY...LOW LEVEL MOISTURE WILL MAKE A RETURN LATER TONIGHT SO EXPECT AREAS/PATCHY OF MVFR/IFR CIGS TO DEVELOP ONCE AGAIN AFTER APPROXIMATELY 09Z MONDAY. THESE CIGS SHOULD GRADUALLY DISSIPATE LATE MONDAY MORNING. BY MONDAY AFTERNOON AND EVENING...COULD SEE A FEW HIGH BASED -SHRAS/-TSRAS VCNTY KATY AND KABR. SOUTHERLY WINDS WILL INCREASE TO 25-35 KTS DURING THE AFTERNOON. FARTHER WEST AT KMBG AND KPIR...VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS. AN ISOLATED -SHRA/-TSRA IS POSSIBLE EARLY TONIGHT VCNTY KPIR. STRONG SOUTHERLY WINDS WILL MAKE A RETURN MONDAY AFTERNOON. && .FIRE WEATHER... EXTREME FIRE CONDITIONS TOPS FORECAST PRIORITIES AGAIN TODAY. RECORD HIGH TEMPERATURES AGAIN POSSIBLE. A HUMID AIRMASS HAS SET UP IN THE EAST...WHILE WEST IS LESS HUMID AND SHOULD MIX OUT MORE EFFICIENTLY. THAT WILL CREATE A TIGHT NORTH TO SOUTH GRADIENT IN THE HUMIDITY TODAY...BETWEEN MOBRIDGE AND ABERDEEN AND BETWEEN PIERRE AND HURON. HIGH WINDS DEPEND ON THE DEGREE OF MIXING WITH STRONG WINDS ABOVE THE SURFACE ABLE TO MIX DOWN MORE EFFICIENTLY IN SOUTH CENTRAL COUNTIES. A LOW LEVEL JET WILL FORM AHEAD OF OUR SYSTEM TONIGHT...SO WHILE WINDS WILL LESSEN...THEY WILL REMAIN GUSTY...WHICH WILL ALSO KEEP TEMPERATURES MILD OVERNIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SD SHORT TERM...WISE LONG TERM...TMT AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 18, 4:23 AM CDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 423 AM CDT SUN MAR 18 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-190930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 423 AM CDT SUN MAR 18 2012 /323 AM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS EXPECTED AROUND THE MISSOURI VALLEY TODAY WHERE WINDS WILL BE STRONGEST AND HUMIDITY LOWEST...WHILE THE RANGELAND FIRE DANGER WILL BE IN THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE RISK FOR THUNDERSTORMS EARLY MONDAY THROUGH MONDAY NIGHT EAST OF THE MISSOURI VALLEY. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...HOWEVER STRONG WINDS COULD BE POSSIBLE WITH THE STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
In the hours before
Special weather statement, Mar 19, 12:08 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1208 AM CDT MON MAR 19 2012 SDZ015-190545- DEWEY- 1108 PM MDT SUN MAR 18 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN DEWEY COUNTY UNTIL 1145 PM MDT... AT 1105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LANTRY...MOVING NORTH AT 55 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE GREEN GRASS...ISABEL...LITTLE MOREAU REC AREA...FIRESTEEL AND TIMBER LAKE. SMALL HAIL...AND WINDS AROUND 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... && SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:39 AM CDT | Wind Advisory | ABR | Corson, Dewey | 12 hr |
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.